MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; EXCIMER LASER SYSTEM

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; EXCIMER LASER SYSTEM
Model Number AU00T0
Medical Device Problem Codes Crack (1135); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that during implantation of an intraocular lens (iol) the haptic of lens hanged on stamp and is torn off during implantation, iol was immediately explanted and a new one implanted.The cartridge tip slightly torn / cracked.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating at the follow-up visit, the operated eye was additionally rinsed and a bandage contact lens was applied (contact lens).Furthermore, the female patient received eye drops.The further course proved to be inconspicuous and no hospitalization was necessary.
 
Additional Manufacturer Narrative
The device was returned loose in a bag.The lens stop and plunger lock were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced.A broken haptic tip was observed.The haptic was located on top of the plunger at the tip exit.The anterior of the tip was slightly bent in the located of the broken haptic.The bent area of the device tip was most likely interpreted as the reported tip damage.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.The broken haptic was on top of the plunger.The trailing haptic position may indicate it was not in a proper position for advancement per the provided diagrams in the ifu(instructions for use).The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Broken haptics may occur: ¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If the device is overfilled with ovd(ophthalmic viscosurgical device) as this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15564140
Report Number1119421-2022-02135
Device Sequence Number5684973
Product Code HQL
UDI-Device Identifier00380652394727
UDI-Public00380652394727
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberAU00T0
Device Lot Number15392238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/12/2022
11/30/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/04/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale